Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support

Network Elongation and the Bifurcation Ratio

Rob Ferguson
Area
Vol. 7, No. 2 (1975), pp. 121-124
Stable URL: http://www.jstor.org/stable/20000982
Page Count: 4
  • Get Access
  • Read Online (Free)
  • Download ($10.00)
  • Cite this Item
If you need an accessible version of this item please contact JSTOR User Support
Network Elongation and the Bifurcation Ratio
Preview not available

Abstract

Least-squares and geometric-mean bifurcation ratios are identical for 3rd-order networks and very similar for higher orders. They provide only a crude elongation index, determined by basin magnitude and order. Elongation is hydrologically relevant via the distribution over links of network length, better summarized by Jarvis's E index or, almost equivalently, mean length.

Page Thumbnails

  • Thumbnail: Page 
121
    121
  • Thumbnail: Page 
122
    122
  • Thumbnail: Page 
123
    123
  • Thumbnail: Page 
124
    124